MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRXT190HS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A cougar wire was attempted to be used to treat a calcified lesion with 90% stenosis in the mid lad.There was no damage noted to the device packaging.The device was removed from the packaging per ifu with no issues.The device was inspected with no issues noted.The device was prepped per ifu.The wire tip was formed by the physician.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device and excessive force was not used.It is reported that the tip of the device detached after pci.The patient went to surgery to remove the detached portion.No further patient injury reported.
 
Additional Manufacturer Narrative
Image review: analysis of two images indicates the presence of what appears a distal section of the radiopaque wire.One of the images also shows what appears to be a lead.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8216554
Report Number1220452-2019-00001
Device Sequence Number19240286
Product Code DQX
UDI-Device Identifier00643169453326
UDI-Public00643169453326
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2021
Device Catalogue NumberCGRXT190HS
Device Lot NumberG18A09275
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/29/2018
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;